Alert archive / Washington / Wind Advisories in 2014
Wind Advisory 12, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Nov 8, 2014, 2:46 PM PST for Chelan County, Douglas County, Grant County, Washington. It took effect at Nov 9, 2014, 7:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2014, 2:46 PM PST (22:46 UTC)
- In effect from
- Nov 9, 2014, 7:00 AM PST
- Expired
- Nov 9, 2014, 5:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Spokane, WA
Counties Chelan County, WA, Douglas County, WA, Grant County, WA
The radar
The Spokane radar (KOTX), 172 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
390 WWUS76 KOTX 082246 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 246 PM PST SAT NOV 8 2014 ...WINDY CONDITIONS EXPECTED SUNDAY... WAZ041-042-044-091200- /O.NEW.KOTX.WI.Y.0012.141109T1500Z-141110T0100Z/ WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU- 246 PM PST SAT NOV 8 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 5 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 5 PM PST SUNDAY FOR THE EAST SLOPES OF THE NORTHERN CASCADES...WENATCHEE AREA AND WATERVILLE PLATEAU. * WINDS...BELOW 2000 FEET...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. ABOVE 2000 FEET...WEST 30 TO 40 MPH WITH GUSTS UP TO 55 OR 60 MPH. * TIMING...WINDS WILL START TO INCREASE ACROSS THE MOUNTAINS DURING THE MORNING. WINDS WILL PEAK BETWEEN 1 PM AND 4 PM. WINDS WILL BE THEIR STRONGEST ACROSS THE VALLEYS DURING THE AFTERNOON. * IMPACTS...TREE BRANCHES WILL BREAK AND UNANCHORED OBJECTS SUCH AS LAWN FURNITURE OR GARBAGE CANS WILL BE BLOWN AROUND. HIGH PROFILE VEHICLES ARE ALSO URGED TO USE CAUTION AS DRIVING ON EXPOSED HIGHWAYS WILL BE DIFFICULT. SCATTERED POWER OUTAGES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
449 WWUS76 KOTX 091157 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 357 AM PST SUN NOV 9 2014 ...WINDY IN THE WENATCHEE...CHELAN...WATERVILLE AREAS TODAY... WAZ041-042-044-100100- /O.CON.KOTX.WI.Y.0012.141109T1500Z-141110T0100Z/ WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU- 357 AM PST SUN NOV 9 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM PST THIS AFTERNOON... * MOUNTAIN WINDS...FOR RIDGE TOPS AND EXPOSED ELEVATIONS ABOVE 3500 FEET...WINDS WILL INCREASE EARLY THIS MORNING BECOMING WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. THE WIND SHOULD DECREASE TO 20 TO 25 MPH WITH GUSTS TO 40 MPH IN THE AFTERNOON. * VALLEY WINDS...LOCALIZED GUSTS TO 40 MPH WILL BE POSSIBLE AROUND WENATCHEE...CHELAN...ENTIAT...AND WATERVILLE THIS MORNING. BY THIS AFTERNOON...WINDY CONDITIONS WILL BECOME MORE PREVALENT FOLLOWING THE COLD FRONT...SUSTAINED 20 TO 25 MPH WITH GUSTS TO 40 MPH. * TIMING...WINDY CONDITIONS WILL INITIALLY DEVELOP OVER THE MOUNTAIN RIDGES THIS MORNING. SOME SPORADIC LOW ELEVATION GUSTS WILL BE POSSIBLE THIS MORNING...BUT THE STRONGEST WINDS IN THE VALLEYS SHOULD DEVELOP IN THE AFTERNOON. * IMPACTS...UNANCHORED OBJECTS SUCH AS LAWN FURNITURE OR GARBAGE CANS WILL BE BLOWN AROUND. MOTORISTS OF HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY. SCATTERED POWER OUTAGES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
862 WWUS76 KOTX 100101 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 501 PM PST SUN NOV 9 2014 WAZ041-042-044-100215- /O.EXP.KOTX.WI.Y.0012.000000T0000Z-141110T0100Z/ WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU- 501 PM PST SUN NOV 9 2014 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE SUBSIDED BELOW ADVISORY LEVEL. SPEEDS WILL STILL REMAIN BREEZY THROUGH THE EVENING...WITH LOCAL GUSTS NEAR 30 TO 35 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Nov 8, 10:24 AM PST, 4 hours 22 minutes earlier.
Area forecast discussion, Nov 8, 10:24 AM PST, 4 hours 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Spokane WA 1024 AM PST SAT NOV 8 2014 .SYNOPSIS... Today's will be dry and mild with relatively light winds. The weather will become increasingly wet and windy on Sunday with the passage of a quick moving Pacific storm system. Much colder air will blow into the region on Tuesday as an early season arctic front plows into the Pacific Northwest. High temperatures in the 30s will be common from Tuesday into next weekend. && .DISCUSSION... Morning update to keep the fog hanging on in many locations. Mid and high level clouds are currently moving in from the northwest and this will hinder the burn off of fog. So have kept in areas of fog for northeast WA and north ID through 1pm and then have patchy fog mentioned through the rest of the afternoon and through the overnight hours. This could reek havoc on high temperatures today. For now have held off on making any changes. We have forecasted temps cooler than yesterday and so far they look good. /Nisbet && .AVIATION... 18Z TAFS: Fog has started to slowly dissipate...with the exception of KSFF, KSZT. With the mid and high level clouds moving in from the northwest...it will become more difficult for the fog to burn out of the valleys of northeast WA and north ID. Have kept at least patchy fog wording through the day and into tonight. Low level wind shear has been kept in Wenatchee after 09z as a strong low pressure system crosses the Cascades Sunday morning. NAM forecast soundings indicate a strong morning inversion and increasing westerly winds across the Cascades contributing to low level wind shear along the East Slopes of the Cascades. Westerly winds will start to increase aft 12-15z across most of the Wenatchee/Waterville Plateau/Columbia Basin/Palouse region. && .PRELIMINARY POINT TEMPS/POPS... Spokane 50 39 53 32 42 21 / 0 0 70 30 10 10 Coeur d'Alene 51 37 49 28 41 18 / 0 0 90 50 20 10 Pullman 56 40 55 39 45 25 / 0 0 70 50 20 10 Lewiston 56 42 59 40 49 28 / 0 0 50 30 20 10 Colville 49 38 47 29 42 20 / 0 10 50 30 20 10 Sandpoint 47 35 46 26 38 15 / 0 10 90 50 20 20 Kellogg 50 37 45 32 37 16 / 0 0 100 80 30 20 Moses Lake 53 37 61 36 48 29 / 0 0 10 10 0 0 Wenatchee 53 38 61 37 49 31 / 0 0 10 10 0 0 Omak 52 34 56 30 44 25 / 0 10 10 10 10 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Nov 8, 7:17 AM PST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 717 AM PST SAT NOV 8 2014 WAZ041>044-091500- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- WATERVILLE PLATEAU- 717 AM PST SAT NOV 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY...SUSTAINED WEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 40 MPH WILL BE POSSIBLE IN THE WENATCHEE...CHELAN...AND WATERVILLE AREAS. EXPOSED RIDGES IN THE CASCADES MAY EXPERIENCE GUSTS OF 50 TO 60 MPH ON SUNDAY. BEGINNING TUESDAY...MUCH COLDER WEATHER WILL ARRIVE IN CENTRAL WASHINGTON. HIGH TEMPERATURES IN THE 30S AND LOW 40S WILL BE COMMON FROM TUESDAY THROUGH THE WEEKEND...AND LOOK FOR LOW TEMPERATURES IN THE TEENS AND TWENTIES. IDZ002-003-026-027-WAZ031>036-091500- COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- 717 AM PST SAT NOV 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY AFTERNOON...SUSTAINED WEST WINDS OF 15 TO 20 MPH WITH GUSTS OF 35 MPH WILL BE POSSIBLE IN THE MOSES LAKE...PULLMAN... RITZVILLE AND SPOKANE AREAS. EXPOSED RIDGES IN THE CASCADES MAY EXPERIENCE GUSTS OF 50 TO 60 MPH ON SUNDAY. BEGINNING MONDAY NIGHT...MUCH COLDER WEATHER WILL ARRIVE IN EASTERN WASHINGTON AND NORTH IDAHO. HIGH TEMPERATURES IN THE 20S AND LOW 30S WILL BE COMMON FROM TUESDAY THROUGH THE WEEKEND...AND LOOK FOR LOW TEMPERATURES IN THE TEENS. IDZ001-004-WAZ037-038-091500- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 717 AM PST SAT NOV 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LIGHT SNOW ACCUMULATIONS ARE EXPECTED IN THE MOUNTAINS OF THE IDAHO PANHANDLE SUNDAY NIGHT INTO MONDAY. MOTORISTS MAY ENCOUNTER SNOW OR SLUSH ON INTERSTATE 90 AROUND LOOKOUT PASS ON MONDAY MORNING. BEGINNING MONDAY NIGHT...MUCH COLDER WEATHER WILL ARRIVE IN EASTERN WASHINGTON AND NORTH IDAHO. HIGH TEMPERATURES IN THE 20S AND WILL BE COMMON FROM TUESDAY THROUGH THE WEEKEND...AND LOOK FOR LOW TEMPERATURES IN THE SINGLE DIGITS AND TEENS.
Nearby
Wind Advisories in Washington, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.